MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI SET: 8.5 FR; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW PSI SET: 8.5 FR; INTRODUCER, CATHETER
Catalog Number SI-09880
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "(b)(6) 2025, after insertion from right internal jugular vein, when a floating catheter for pulmonary artery was placed from the sheath, the blood was found to be leaking out of the protective membrane of the floating catheter, so the catheter and the sheath were removed, and pressure was applied to stop the hemorrhage." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer provided one video showing a psi while inside the patient.Visual analysis shows the customer aspirating the psi side arm.Air bubbles are visible entering the syringe.The customer also returned one psi and the distal hub of a cath-gard.The cath-gard hub was locked over the psi hemostasis cap.Initial analysis revealed that only a small section of the cath-gard sleeve was attached to the distal hub.The rest was severed and not returned for analysis.Further microscopic examination revealed small markings adjacent to the location of severing.These markings resemble contact with a sharp object.The customer was contacted, and they confirmed that the cath-gard was intentionally severed after leaking was observed.Visual analysis revealed signs of use on the returned psi.Aside from the severed sleeve of the cath-gard, no obvious defects or anomalies were observed.The hemostasis valve and psi were leak tested according to three different parameters per amrq-000037 rev12.1.) low pressure leak resistance (hemostasis valve), section 6.1.2, which states, "using a test pressure of 38-42 kpa (5.51-6.09 psi), there shall be no leakage past the hemostasis valve".The sheath/catheter was attached to the lab leak tester.With the distal end of the sheath occluded, the sheath was pressurized to 42kpa for 30 seconds.No leaking was observed.2.) high pressure leak resistance test, section 6.1.3, which states, "when tested in accordance with iso 11070, annex d, using a test pressure of 300-320kpa (43.5-46.4 psi) there shall be no leakage sufficient to form a falling drop".With both the distal end of the sheath and the hemostasis valve occluded with a lab inventory obturator, the device was pressurized to 320kpa for 30 seconds.No leaks were detected from any portion of the sheath, which indicates that the assembly is intact.3.) liquid leakage - hemostasis valve with a catheter inserted.A lab inventory 7fr swan-ganz was inserted into the valve of the sheath.The sheath was then pressurized to 42 kpa for 30 seconds.No leaking from the sheath was observed.A lab inventory 0.085" pin gauge was inserted into the sheath valve.The sheath body was placed inside a beaker filled with water.A lab inventory syringe was then attached to the sheath side arm.The syringe was aspirated, and no air bubbles were observed.The sheath appears to aspirate as intended.The test was repeated with the returned catheter.The syringe was aspirated, and no air bubbles were observed.The sheath appears to aspirate as intended.The test above was repeated with the pin gauge held at an angle.Upon aspiration, only air was sucked into the syringe.Therefore, the reported event was able to be re-created.The test was repeated with the returned catheter.The syringe was aspirated, and air bubbles were observed.Therefore, the reported event was able to be re-created.R & d has been previously contacted for complaints of this nature.They confirmed that psis of this type are designed to be compatible with all types of catheters; however, the orientation of the inserted catheter can possibly affect the functionality of the internal valve.It is recommended that the catheter be kept in a straight position while inserted in the sheath.A device history record review was performed, and no relevant findings were identified.The lidstock label was reviewed as part of this complaint.The lidstock indicates that "percutaneous sheath introducer set with integral hemostasis valve/side port for use with 7 - 7.5 fr.Catheters".The instructions for use (ifu) provided with this kit warns the user, "if using a catheter contamination shield with tuohy-borst adapter (where provided), insert tip of desired catheter through tuohy-borst adapter end of catheter contamination shield.Advance catheter through tubing and hub at other end.If flow directed catheter is used, inflate and deflate balloon with syringe to ensure integrity.Precaution: do not exceed balloon catheter manufacturer's recommended volume." the report of a leaking valve during aspiration was confirmed through analysis of the returned sample.Functional leak testing of the device in accordance with bs en iso 11070 did not reveal any leaks or anomalies of any kind; however, aspiration testing revealed that air-bubbles form when the inserted component is held at an angle.Consultation from r & d revealed angled catheters can contribute to the customer observing air-bubbles during aspiration.The catheter at the time of the event appears to be angled relative to the hemostasis valve, but the catheter size is unknown.Therefore, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PSI SET: 8.5 FR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22642232
Report Number3006425876-2025-00684
Device Sequence Number8762761
Product Code DYB
UDI-Device Identifier00801902102874
UDI-Public(01)00801902102874(11)230817(17)270728(10)71F23H0912(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSI-09880
Device Lot Number71F23H0912
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown